Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 75, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 10, 2022, 7:12 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2022, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 10, 2022, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Austin County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:19 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 10, 6:19 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 619 PM CDT Wed Aug 10 2022 .AVIATION [00Z TAF Issuance]... The main concern going into the evening and overnight hours will be a line of strong thunderstorms moving north to south throughout the region. Currently have the storms covered in the TAFs with a TEMPO group, and this includes winds up to and sometimes exceeding 30 knots along with brief MVFR visibilities. After the main line of storms pass through, showers will linger behind it till around 06Z before dissipating. Expect winds to become light and variable by this time as well. Winds will initially start out light and northerly on Thursday morning with the boundary to the south of the area sites. Winds become southeasterly in the afternoon once the sea breeze pushes in. High resolution models depict scattered showers/thunderstorms developing all across Southeast TX around 19Z-20Z. This could follow a somewhat similar pattern to today's convection where a line of storms eventually develops, so this will be something to monitor over the next few model runs/TAF packages. Batiste && .PREV DISCUSSION /Issued 323 PM CDT Wed Aug 10 2022/... .SHORT TERM [Through Thursday Night]... Busy period in the short term and a fair amount of uncertainty. Currently have scattered showers at the coast associated with the sea breeze. Another line of convection a little stronger poised to the NW associated with a boundary pushing SEWD. Some consensus in the convective allowing models that this boundary and associated lines of storms will push from NW to SE across the area late this afternoon and evening...reaching Bryan College Station around 6 pm...Houston closer to 8 pm and if it holds together reaching the coast between 10 pm and midnight. These times give or take an hour or so. Expect brief heavy downpours and some gusty winds with this line. Severe winds unlikely but some strong gusts possible. Forecast tomorrow very tricky. National Blend of Models which weigh the synoptic models have rain chances in the likely to categorical range. But the HRRR would suggest far less coverage over land with the boundary pushing far offshore. For now carrying mid range chance POPs undercutting the model blends some. Will still likely see some development but not as much as the synoptic guidance is suggesting. Reilly && .LONG TERM [Friday Through Wednesday]... Friday will see these heightened rain chances continue as shortwave energy rounds the bottom of the mid to upper level ridge over the Central Plains/Rockies, moving through SE Texas. Forcing from this shortwave will help bring scattered to numerous shower and thunderstorms during the day, especially as it works in tandem with an 850mb inverted trough. PWATS sit in the range of around 2.0-2.3" during the day, which falls above the 75th and even the 90th percentile for this time of the year. Sounding characteristics indicate that these storms will be efficient rain producers, with a deep warm cloud layer nearing 10kft and high moisture throughout the mid levels. Cloud layer winds also are on the weaker end, generally staying under 15kts throughout the day which may produce slower storm motion. Despite the potential for heavy rain, soil moisture is exceptionally low across the region, so these storms will likely provide some much needed relief from these dry conditions. That being said, WPC still has our area under a marginal risk of excessive rainfall, mainly along the coast where conditions are most favorable. Abundant cloud cover and added rainfall from these storms will also greatly work to limit diurnal heating and keep temperatures low throughout the region, with highs in the upper 90s inland to mid 80s along the coastline. Rain chances begin to fall as we head into Saturday as subsidence increases in the wake of the aforementioned shortwave. Though, PWATS in the range of 1.8-2.3" still gives us a good shot at rainfall, especially with a weak 850mb inverted trough still in place overhead. That being said, temperatures will slowly be on the rise for the days following as the mid to upper level ridge shifts over the Central/Southern plains. 850mb will pick up to around 20-23C, which will bring highs back into the mid 90s to lower 100s across the region. Lack of upper level support with weak capping during the afternoon hours will put us back into a typical summertime pattern though midweek, with PWATS dropping to around 1.5-1.9". Guidance currently depicts a weak backdoor frontal boundary nearing the region Wednesday afternoon, with an additional boundary setting up near the TX/OK panhandle in response to another mid to upper level shortwave trough over the Central Plains. Though, don't get your hopes up, as guidance continues to keep these features beyond day seven. 03 && .MARINE... Light to moderate onshore flow will prevail over the next several days with seas sitting around 2-3 ft. Caution flags may be needed during the overnight hours with nocturnal effects bringing increased wind speeds near 15kts at times. Showers and thunderstorms will be possible along the coast tonight. Rain chances will increase on Thursday and into the weekend as weak disturbances aloft pass over the region. 03 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 78 97 77 96 76 / 60 30 30 50 20 Houston (IAH) 75 93 75 92 74 / 80 60 50 80 30 Galveston (GLS) 82 92 81 88 80 / 40 50 60 80 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
In the hours before
Special weather statement, Aug 10, 5:31 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
531 PM CDT Wed Aug 10 2022
TXZ199-200-213-300-313-102300-
Northern Liberty TX-Coastal Harris TX-Inland Harris TX-
Southern Liberty TX-Montgomery TX-
531 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southeastern
Montgomery, southwestern Liberty and northeastern Harris Counties
through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conroe to near Woodbranch to 6 miles east
of Plum Grove. Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conroe, Humble, southwestern Liberty, Dayton, Kingwood, The
Woodlands, Spring, Oak Ridge North, Shenandoah, Splendora, Patton
Village, Roman Forest, Woodbranch, Plum Grove, Kenefick, Woodloch,
The Woodlands Pavillion, Chateau Woods, Atascocita and Lake Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3009 9559 2992 9520 2995 9481 3025 9490
3023 9521 3037 9554
TIME...MOT...LOC 2230Z 357DEG 13KT 3027 9546 3016 9521 3018 9499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 5:32 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
532 PM CDT Wed Aug 10 2022
TXZ226-235-236-102300-
Inland Matagorda TX-Wharton TX-Inland Jackson TX-
532 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southern Wharton,
east central Jackson and northern Matagorda Counties through 600 PM
CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pierce, or near El Campo, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Campo, Pierce, Louise and Danevang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 9612 2911 9601 2896 9636 2922 9647
TIME...MOT...LOC 2231Z 069DEG 17KT 2918 9617
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 5:51 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
551 PM CDT Wed Aug 10 2022
TXZ200-213-214-300-313-102315-
Northern Liberty TX-Chambers TX-Coastal Harris TX-Inland Harris TX-
Southern Liberty TX-
551 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of northern Chambers,
southern Liberty and east central Harris Counties through 615 PM
CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dayton to near Nome to La Belle. Movement
was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Baytown, Liberty, Dayton, Barrett, Crosby, Mont Belvieu,
Anahuac, Old River-Winfree, Ames, Cove, Devers, Lake Houston Dam,
Stowell, Winnie, Lake Houston, southeastern Atascocita, Hankamer and
Wallisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9469 2992 9520 3006 9506 3010 9446
3009 9444 2989 9444 2989 9436 2967 9435
TIME...MOT...LOC 2250Z 022DEG 22KT 3001 9492 3005 9449 2987 9418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 6:05 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
605 PM CDT Wed Aug 10 2022
TXZ226-102330-
Wharton TX-
605 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southwestern Wharton
County through 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Campo, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Campo, Pierce, Louise and Danevang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 9616 2916 9609 2909 9610 2899 9631
2921 9651
TIME...MOT...LOC 2304Z 072DEG 9KT 2916 9621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 6:15 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
615 PM CDT Wed Aug 10 2022
TXZ199-200-213-214-227-300-313-439-102345-
Northern Liberty TX-Chambers TX-Coastal Harris TX-
Bolivar Peninsula TX-Inland Harris TX-Southern Liberty TX-
Fort Bend TX-Montgomery TX-
615 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of northeastern
Galveston, northeastern Fort Bend, southeastern Montgomery, Chambers,
southern Liberty and northeastern Harris Counties through 645 PM
CDT...
At 614 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Humble to Liberty to near Hamshire. Movement
was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pasadena, Baytown, Deer Park, South Houston, Bellaire, Humble, West
University Place, Galena Park, Jacinto City, southern Liberty,
Dayton, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Beach City, Cloverleaf, Downtown Houston, Greenway / Upper
Kirby Area, Spring Branch North and Second Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2970 9567 3006 9543 3003 9476 2994 9444
2989 9444 2989 9436 2957 9435
TIME...MOT...LOC 2314Z 048DEG 20KT 2998 9527 3000 9482 2983 9424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 6:57 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
657 PM CDT Wed Aug 10 2022
TXZ211>214-227-237-238-313-337-338-438-439-110100-
Galveston Island TX-Inland Brazoria TX-Waller TX-Chambers TX-
Coastal Harris TX-Inland Galveston TX-Coastal Galveston TX-
Bolivar Peninsula TX-Inland Harris TX-Fort Bend TX-
Coastal Brazoria TX-Austin TX-
657 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of east central Austin,
Galveston, northern Fort Bend, northeastern Brazoria, southwestern
Chambers, southern Waller and southern Harris Counties through 800 PM
CDT...
At 657 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Pattison to Hidden Valley
to Northshore to near Gilchrist. Movement was southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pasadena, Pearland, League City, Sugar Land, Missouri City, Galveston
Causeway, Galveston Island West End, Texas City, Friendswood, La
Porte, Deer Park, northeastern Rosenberg, Alvin, Dickinson, Stafford,
South Houston, Bellaire, West University Place, La Marque and Katy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 9444 2910 9490 2981 9625 2991 9596
2983 9542 2978 9520
TIME...MOT...LOC 2357Z 067DEG 22KT 2990 9590 2990 9542 2978 9522 2947
9445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:17 PM CDT | Tornado Warning | HGX | Fort Bend, Harris, Waller | 13 min |
| Aug 10, 7:29 PM CDT | Special Marine Warning | HGX | 91 min | |
| Aug 10, 7:44 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller | 2 hr |
| Aug 10, 7:52 PM CDT | Special Weather Statement | HGX | Brazoria, Colorado, Fort Bend, Wharton | 53 min |
| Aug 10, 9:05 PM CDT | Special Marine Warning | HGX | 115 min | |
| Aug 10, 9:17 PM CDT | Special Weather Statement | HGX | Wharton | 28 min |
| Aug 10, 10:56 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Aug 11, 5:17 PM CDT | Special Weather Statement | HGX | Harris | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.